Duke Mathematical Journal

Potential density of rational points on the variety of lines of a cubic fourfold

Ekaterina Amerik and Claire Voisin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove the potential density of rational points on the variety of lines of a sufficiently general cubic fourfold defined over a number field, where “sufficiently general” means that a condition of Terasoma type is satisfied. These varieties have trivial canonical bundle and have geometric Picard number equal to one

Article information

Source
Duke Math. J., Volume 145, Number 2 (2008), 379-408.

Dates
First available in Project Euclid: 20 October 2008

Permanent link to this document
https://projecteuclid.org/euclid.dmj/1224508841

Digital Object Identifier
doi:10.1215/00127094-2008-055

Mathematical Reviews number (MathSciNet)
MR2449951

Zentralblatt MATH identifier
1157.14012

Subjects
Primary: 14G05: Rational points

Citation

Amerik, Ekaterina; Voisin, Claire. Potential density of rational points on the variety of lines of a cubic fourfold. Duke Math. J. 145 (2008), no. 2, 379--408. doi:10.1215/00127094-2008-055. https://projecteuclid.org/euclid.dmj/1224508841


Export citation

References

  • E. Amerik, A computation of invariants of a rational self-map, to appear in Ann. Fac. Sci. Toulouse Math. (6), preprint,\arxiv0707.3947v1[math.AG]
  • E. Amerik and F. Campana, Fibrations méromorphes sur certaines variétés à fibré canonique trivial, Pure Appl. Math. Q. 4 (2008), 509–545.
  • A. Beauville and R. Donagi, La variété des droites d'une hypersurface cubique de dimension $4$, C. R. Acad. Sci. Paris Sér. I Math. 301 (1985), 703–706.
  • S. Bloch, Lectures on Algebraic Cycles, Duke Univ. Math. Ser. 4, Dept. of Math., Duke Univ., Durham, N.C., 1980.
  • S. Bloch and V. Srinivas, Remarks on correspondences and algebraic cycles, Amer. J. Math. 105 (1983), 1235–1253.
  • F. A. Bogomolov and Y. Tschinkel, Density of rational points on elliptic $K3$ surfaces, Asian J. Math. 4 (2000), 351–368.
  • F. Campana, Orbifolds, special varieties and classification theory, Ann. Inst. Fourier (Grenoble) 54 (2004), 499–630.
  • F. Campana and T. Peternell, Complex threefolds with non-trivial holomorphic $2$-forms, J. Algebraic Geom. 9 (2000), 223–264.
  • C. H. Clemens and P. A. Griffiths, The intermediate Jacobian of the cubic threefold, Ann. of Math. (2) 95 (1972), 281–356.
  • A. Conte and J. P. Murre, The Hodge conjecture for fourfolds admitting a covering by rational curves, Math. Ann. 238 (1978), 79–88.
  • R. Elkik, Rationalité des singularités canoniques, Invent. Math. 64 (1981), 1–6.
  • M. Green, P. A. Griffiths, and K. H. Paranjape, Cycles over fields of transcendence degree $1$, Michigan Math. J. 52 (2004), 181–187.
  • J. Harris and Y. Tschinkel, Rational points on quartics, Duke Math. J. 104 (2000), 477–500.
  • B. Hassett and Y. Tschinkel, Potential density of rational points for $K3$ surfaces over function fields, to appear in Amer. J. Math., preprint, \arxivmath/0604222v1[math.AG]
  • U. Jannsen, Mixed Motives and Algebraic $K$-Theory, appendices by S. Bloch and C. Schoen, Lecture Notes in Math. 1400, Springer, Berlin, 1990.
  • J. P. Jouanolou, Hypersurfaces solutions d'une équation de Pfaff analytique, Math. Ann. 232 (1978), 239–245.
  • Y. Kawamata, Minimal models and the Kodaira dimension of algebraic fiber spaces, J. Reine Angew. Math. 363 (1985), 1–46.
  • —, On the plurigenera of minimal algebraic $3$-folds with $K \stackrel\textstyle\sim\equiv 0$, Math. Ann. 275 (1986), 539–546.
  • N. Nakayama and D.-Q. Zhang, Building blocks of étale endomorphisms of complex projective manifolds, preprint, 2007, Research Inst. for Math. Sci., Kyoto Univ., Kyoto, Japan, no. 1577, http://www.kurims.kyoto-u.ac.jp/preprint/preprint_y2007.html
  • W. Raskind, Higher $l$-adic Abel-Jacobi mappings and filtrations on Chow groups, Duke Math. J. 78 (1995), 33–57.
  • M. Reid, “Canonical $3$-folds” in Journées de Géométrie Algébrique d'Angers (Angers, France, 1979), Sijthoff and Noordhoff, Alphen aan den Rijn, Netherlands, 273–310.
  • J. H. Silverman, Rational points on $K3$ surfaces: A new canonical height, Invent. Math. 105 (1991), 347–373.
  • T. Terasoma, Complete intersections with middle Picard number $1$ defined over $\mathbfQ$, Math. Z. 189 (1985), 289–296.
  • R. Van Luijk, $K3$ surfaces with Picard number one and infinitely many rational points, Algebra Number Theory 1 (2007), 1–15.
  • C. Voisin, Hodge Theory and Complex Algebraic Geometry, II, Cambridge Stud. Adv. Math. 77, Cambridge Univ. Press, Cambridge, 2003.
  • —, “On some problems of Kobayashi and Lang; Algebraic approaches” in Current Developments in Mathematics, 2003, Int. Press, Somerville, Mass., 2003, 53–125.
  • —, “Intrinsic pseudo-volume forms and $K$-correspondences” in The Fano Conference (Torino, Italy, 2003), Univ. Torino, Turin, 2004, 761–792.
  • S. Zucker, The Hodge conjecture for cubic fourfolds, Compositio Math. 34 (1977), 199–209.